Alert archive / Oregon / Wind Advisories in 2022
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 4, 2022, 8:56 AM PST for Union County, Oregon. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2022, 8:56 AM PST (16:56 UTC)
- Expired
- Feb 4, 2022, 6:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS76 KPDT 041656 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 856 AM PST Fri Feb 4 2022 ORZ049-042300- /O.NEW.KPDT.WI.Y.0009.220204T1656Z-220204T2300Z/ Grande Ronde Valley- 856 AM PST Fri Feb 4 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph for Ladd and Pyles Canyons. * WHERE...Grande Ronde Valley, mainly in and near Ladd and Pyles Canyons. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur from now until 1 PM PST this afternoon, and then they will begin to decrease after that time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
2 follow-up statements
358 WWUS76 KPDT 042216 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 216 PM PST Fri Feb 4 2022 ORZ049-050200- /O.EXT.KPDT.WI.Y.0009.000000T0000Z-220205T0200Z/ Grande Ronde Valley- 216 PM PST Fri Feb 4 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph for Ladd and Pyles Canyons. * WHERE...Grande Ronde Valley, mainly in and near Ladd and Pyles Canyons. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds will occur from now until around 5 PM PST, and then they will begin to decrease after that time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
134 WWUS76 KPDT 050136 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 536 PM PST Fri Feb 4 2022 ORZ049-050245- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-220205T0200Z/ Grande Ronde Valley- 536 PM PST Fri Feb 4 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... The winds were slowly decreasing across the area. Although brief wind gusts over 40 mph are possible...the threat for advisory level winds were diminishing and the wind advisory will be allowed to expire at 6 PM PST. $$ For more information from the National Weather Service visit https://weather.gov/Pendleton
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:50 AM PST, 6 hours 6 minutes earlier.
Area forecast discussion, Feb 4, 2:50 AM PST, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 250 AM PST Fri Feb 4 2022 .SHORT TERM...Today through Sunday Night...High pressure remains over the western CONUS this morning though a fast moving shortwave is flattening the ridge at the moment and the flow has turned from northwesterly to westerly. The shortwave will be moving ashore later this morning and this will bring a chance of rain and snow to the Washington Cascades this afternoon. Snow levels will be rising from 2000 to 4000 feet and highways through the mountains could get up to an inch of snow before it turns to rain while higher up in the mountains will see 1-3 inches of snow. The chance of rain and snow will continue tonight in the Washington Cascades and expand to the Oregon Cascade crest and the eastern Oregon mountains while the lower elevations will remain dry both today and tonight. Mountain snow amounts tonight will continue to be light with generally less than an inch. As the shortwave crosses this afternoon and tonight, pressure gradients will tighten and the Grande Ronde Valley will have 20 to 30 mph winds with gusts to 40 mph while the Columbia Basin will have 15 to 25 mph winds. Do not foresee a need for a wind advisory at this time, but it could be close in the southern Grande Ronde Valley and this will need to be monitored. After tonight, the ridge rebuilds and no significant weather is expected. Looking ahead, a weak wave will be passing well to our north into British Columbia Sunday night and this will flatten the ridge, but any precipitation will hold off until after the short term period. However, as that short wave passes, pressure gradients will again tighten in the Grande Ronde Valley and southerly 15 to 25 mph winds are expected Sunday night. Temperatures will be warmer with highs today in the mid 30s to mid 40s in the mountains and the Columbia Basin and will be in the mid 40s to lower 50s in central and north central Oregon. Saturday will be in the 40s with a few mid to upper 30s in the mountains. Sunday will be mainly in the 40s with lower to mid 50s in central Oregon. Perry/83 .LONG TERM...Monday through Saturday... Models are in agreement that a weak disturbance will brush past the Northern Washington Cascades on Monday bringing with it some snow to the higher elevations with lite accumulations possible. Looking at the surface gradients associated with this shortwave, there is a tightening of the gradients between Baker and La Grande which will cause breezy conditions through the Grande Ronde Valley and the Blue Mtn foothills on Monday. However, beginning Tuesday, the shortwave will move off allowing the ridge to build in over the forecast region bringing with it dry conditions and mild temperatures being shown by the ensemble agreement. Due to the time of year and the higher sun angle coupled with the longer hours in the day, the chance of fog occurring during this round of ridging is relatively low. Cluster analysis does show some disagreement in whether or not this will be a broad ridge or a high amplitude ridge but regardless, the ridge will bring with it mild temperatures and dry conditions. Bennese/90 && .AVIATION...12Z TAFs... Currently all locations are at VFR conditions with the exception of KDLS which is at MVFR due to low CIGs. VFR conditions are expected across most TAF sites over the next 24 hours. However, there are some chances of patchy fog or low stratus affecting sites such as KPSC/KALW periodically through the period. This could briefly cause MVFR and even possibly IFR conditions at these sites until morning and they burn off. Expect all TAF sites except KBDN/KRDM to experience breezy conditions around 21Z of 10-20Kts. Bennese/90 && .PRELIMINARY POINT TEMPS/POPS... PDT 45 34 47 28 / 10 10 0 0 ALW 45 35 48 30 / 10 10 0 0 PSC 43 34 49 30 / 10 10 0 0 YKM 39 27 47 25 / 10 10 0 0 HRI 45 34 49 30 / 10 10 0 0 ELN 34 27 42 24 / 10 10 0 0 RDM 53 26 49 25 / 0 0 0 0 LGD 35 27 39 23 / 0 10 0 0 GCD 45 26 44 24 / 0 0 0 0 DLS 47 37 50 33 / 10 20 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && SHORT TERM...83 LONG TERM....90 AVIATION...90
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.